Winter Storm, Shiawassee
- When
- February 1, 7:00 PM EST to February 2, 2:00 PM EST
- Where
- Shiawassee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.954, -84.147 (the zone’s center; the record gives no point)
A major winter storm impacted southeast Michigan, with snowfall accumulations generally ranging from 6 to 12 inches. Isolated higher amounts were recorded across the Thumb and Tri-Cities Region.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A major winter storm impacted southeast Michigan, with snowfall accumulations generally ranging from 6 to 12 inches. Isolated higher amounts were recorded across the Thumb and Tri-Cities Region. Northeast winds gusting between 25 to 35 mph caused some blowing and drifting of snow. Frequent wind gusts to 35 mph came off Lake Huron and Saginaw Bay, leading to blizzard conditions north of the I-69 corridor.
Here are some higher snowfall reports across the area:
Pigeon (Huron), 14 inches.|Port Huron (St. Clair) 14 inches.|Lapeer (Lapeer), 13.6 inches.|Lexington (Sanilac), 13.5 inches.|Bridgeport (Saginaw) 13 inches.|Mayville (Tuscola) 13 inches.|Pinconning (Bay), 12 inches.|Flushing (Genesee), 11 inches.|Lake Orion (Oakland), 10 inches.|Romulus (Wayne), 9 inches.|Dexter (Washtenaw), 8.5 inches.|Ray Center (Macomb), 8.2 inches.|Corunna (Shiawassee) 8 inches.|Tecumseh (Monroe), 7 inches.|Howell (Livingston), 6.2 inches.|Monroe (Monroe), 6 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 1, 6:50 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EST TUE FEB 1 2011
.AVIATION...
SNOW WILL SPREAD FROM SOUTHWEST TO NORTHEAST THROUGH THE REGION AND
TAKE CONDITIONS DOWN TO IFR OR WORSE ALMOST IMMEDIATELY UPON ONSET.
SNOW WILL THEN BECOME HEAVY AT TIMES AND COMBINE WITH THE WIND TO
PRODUCE BLIZZARD OR NEAR BLIZZARD CONDITIONS DURING THE EARLY
MORNING HOURS. YET TO BE RESOLVED IS THE CONSIDERABLE COMPONENT OF
SLEET OBSERVED IN CENTRAL INDIANA PARTIALLY DUE TO WARM AIR ALOFT
AND PARTIALLY DUE TO THE CONVECTIVE NATURE OF THE FORCING FOR LIFT.
THE LATEST INDICATIONS FROM OBSERVATIONS AND MODEL DATA SUGGEST THE
SLEET WILL SLIDE JUST SOUTH OF DETROIT METRO, BUT IT WILL BE CLOSE.
WHILE DOUBLE DIGIT OR NEAR DOUBLE DIGIT SNOWFALL ACCUMULATION
REMAINS EXPECTED AT ALL TERMINALS, ALSO YET TO BE RESOLVED IS THE
IMPACT OF THE DRY SLOT ON PRECIPITATION RATES AS THE SLOT SLIDES
THROUGH THE SE CORNER OF THE AREA. PLAN TO MONITOR FOR PRECIPITATION
TYPE CHANGES AND/OR REDUCED SNOWFALL RATES WITH THIS FEATURE BUT IT
WILL BE LATE IN THE NIGHT AND LIKELY ONLY AFFECTING THE DETROIT
AREA. ELSEWHERE, CONSIDERABLE SNOWFALL RATES WILL PERSIST IN THE
TROWAL AXIS UNTIL THE FEATURE WEAKENS AND SLIDES EASTWARD AROUND
NOON WEDNESDAY.
&&
.PREV DISCUSSION...ISSUED 411 PM EST TUE FEB 1 2011
STORM TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON
LATEST REMOTE SENSING AND SURFACE OBSERVATIONAL EVIDENCE DEPICTS A
STRONG LOW PRESSURE BAROCLINIC SYSTEM LIFTING NORTHWARD THROUGH THE
MISSISSIPPI RIVER VALLEY. THE EVOLUTION OF THIS SYSTEM THROUGH EARLY
THIS AFTERNOON DOES NOT SERIOUSLY CONFLICT WITH EARLIER
FORECAST/WARNINGS FOR THE IMPENDING BLIZZARD CONDITIONS SET TO
IMPACT SOUTHEASTERN MICHIGAN.
THIS EVENING.
ECMWF/GFS/GEM ARE ALL IN AGREEMENT THAT DEEPENING PROCESS OF
MIDLEVEL BAROCLINIC SYSTEM WILL CEASE SHORTLY AROUND 6Z OVER
PORTIONS OF IL AND IN. AFTERWARDS...MODELS DEPICT A SLIGHT
UNRAVELING OR SHIFT EASTWARD OF MIDLEVEL VORTICITY AND 500 MB
GEOPOTENTIAL HEIGHT FIELD. AT ANY RATE...THIS DEEPENING INTO THE
EVENING WILL BE ENOUGH TO SURGE THE MIDLEVEL EXTENSION OF THE WARM
FRONT/DEFORMATION AXIS NORTHWARD INTO THE CWA. IT IS ALONG AND
IMMEDIATELY WITHIN THE NORTH WALL OF THE TROWAL THAT THE HEAVIER
SNOW RATES WILL FLOOD INTO THE REGION. DRY AIR SUB 5 KFT IN KDTX 18Z
SPECIAL RAOB AND CONSENSUS OF MODEL TIMING SUGGESTS THAT SNOW WILL
BEGIN ACROSS LENAWEE AND MONROE COUNTIES AT/AROUND 00Z. LATEST
CONSENSUS TIMING OF 1-3 INCH PER HR RATES IS SET FOR THE FAR
SOUTHERN CWA AT/AROUND 05Z. THESE RATES WILL BE SUPPORTED PER STRONG
FGEN/DEFORMATION AND LOW STATIC STABILITY ABOVE 800-700MB. SNOWFALL
AMOUNTS ARE EXPECTED TO RANGE PRIOR TO MIDNIGHT OF ROUGHLY 3 TO 5
INCHES SOUTH OF M 59...AND ROUGHLY 1 TO 3 INCHES BETWEEN M 46 AND M
59.
OVERNIGHT.
THE SIGNIFICANT WOBBLE OF THE PV ANOMALY IS WELL FORECASTED TO TAKE
THE HEART OF CYCLONIC VORTICITY ADVECTION AND ASSOCIATED HEIGHT FALL
BULLSEYE IMMEDIATELY SOUTH AND EAST OF THE CWA DURING THE 6-9Z
TIMEFRAME. THIS IS ALSO IN GOOD AGREEMENT WITH THE RAPID EASTWARD
TRANSLATION OF A TONGUE OF -1 TO 1C AIR BETWEEN 900-800MB THAT WILL
CARRY THROUGH THE FAR SOUTHEASTERN COUNTIES. WHILE THIS THETA E
RIBBON AND MOST INTENSE 295 K ISENTROPIC LIFT IS LARGELY EXPECTED TO
MISS THE CWA...THE FAR SOUTHERN CWA IS EXPECTED TO WITNESS A
SUBSTANTIAL WARM LAYER IN THE -4 TO -2 C RANGE. THIS IS A FAVORABLE
THERMAL PROFILE FOR THE RIMING OF SNOWFLAKES IN THE PRESENCE OF A
STRONG UVV RESPONSE AND SUPERSATURATION OF SUPERCOOLED WATER
DROPLETS. SO IN THE RELATIVE SENSE....A LIMITING FACTOR TONIGHT FOR
EVEN GREATER SNOWFALL TOTALS WILL BE LOW SNOW RATIOS (9:1 TO 11:1)
GENERALLY SOUTH OF THE HIGHER TERRAIN OF THE IRISH HILLS.
FROM THE HIGHER TERRAIN NORTHWARD...SNOW RATIOS ARE EXPECTED TO
AVERAGE 12:1 TO 13:1. MODEL GUIDANCE HAS TRENDED TOWARDS A SOLUTION
THAT BRINGS LONGER DURATION OF THE DEFORMATION AXIS/TROWAL ACROSS
THE I 69 AND M 46 CORRIDORS TONIGHT. GIVEN THE RAPID PACE OF THE
SYSTEM MOTION TODAY ON SATELLITE IMAGERY...FEEL CONFIDENT THAT THIS
ZONE OF HIGHER UVV/S WILL SURGE INTO THIS REGION BEFORE WEAKENING
APPRECIABLY. THUS...HAVE SHIFTED THE GREATER FORECASTED AMOUNTS
NORTHWARD BETWEEN SAGINAW AND I 69. IT IS IMPORTANT TO STATE THAT IN
STRONGER WIND EVENTS SUCH AS THIS BLIZZARD WARNING...IT IS DIFFICULT
TO GET SNOW RATIOS MUCH HIGHER THAN 12:1 TO 14:1 BECAUSE OF THE
FRACTURING OF SNOWFLAKES WHICH ALL RESULTS IN A GREATER COMPONENT OF
SETTLING.
THE OTHER MAJOR QUESTION MARK IN THIS TIMEFRAME IS THE ALWAYS
RELEVANT DRY SLOT. LATEST LOOPED WATER VAPOR IMAGERY IS SHOWING A
SUBSTANTIAL DRY SLOT THAT IS LIFTING INTO PORTIONS OF WEST CENTRAL
ILLINOIS. THIS SYSTEM IS A LITTLE UNUSUAL TONIGHT WITH OVERALL BEST
UVV RESPONSE BEING CENTERED ABOVE 700 MB. THUS...ONE NEEDS TO BE
CAREFUL GETTING TOO CAUGHT UP WITH LOOKING TOO LOW FOR THE DRY SLOT
AS BEST LAPSE RATES ALWAYS RESIDE ABOVE 10 KFT. LATEST GFS/NAM
SOUNDINGS AND 500MB PLAN VIEWS DEFINITELY SHOWS THIS WITH A DRY AIR
INTRUSION ABOVE 600MB BETWEEN 9-12Z. PERSONAL BELIEF IS THAT AS THE
STRONGEST DYNAMICS SLIDE EASTWARD TO THE SOUTH...THE DRYSLOT SHOULD
WEAKEN AND SHEAR OUT TO THE EAST AS WELL. HOWEVER...THIS PROCESS
WILL LIKELY NOT BE STRONG ENOUGH TO MISS THE AREAS COMPLETELY AND
SOME DISRUPTION TO THE HEAVIEST SNOWFALL RATES IS ANTICIPATED. AHEAD
OF THIS FEATURE...THUNDERSNOW WILL BE POSSIBLE MAINLY FOR DETROIT
SOUTHWARD (WILL LEAVE OUT OF THE FORECAST WITH LOW CONFIDENCE).
TAKING THE DRYSLOT AND LOWER SNOW RATIOS INTO ACCOUNT...SNOWFALL
ACCUMULATIONS BETWEEN 6-12Z ARE EXPECTED TO RANGE BETWEEN 3 TO 5
INCHES SOUTH OF M 59 AND 5 TO 8 INCHES TO THE NORTH.
WEDNESDAY.
AT 12Z...THE DEFORMATION AXIS WILL BE ALIGNED WEST TO EAST ACROSS
THE CWA OVER AND NORTH OF I 69. ALL MODELED INDICATIONS ARE THAT THE
OCCLUDING PROCESS OF THE LOW PRESSURE SYSTEM WILL CAUSE THIS AXIS TO
WEAKEN WITH TIME TOMORROW MORNING. THE ORTHOGONAL MOVEMENT OF THE
SYSTEM TO THIS AXIS WILL ALSO SERVE TO LIMIT DURATION...ESPECIALLY
ACROSS THE SOUTHERN CWA. CONDITIONS ARE EXPECTED TO IMPROVE FROM
SOUTH TO NORTH DURING THE MORNING...WITH SNOWS LARGELY ENDING ACROSS
THE SOUTH PRIOR TO 12Z. ATTM...AN ADDITIONAL 1 TO 3 INCHES OF SNOW
IS EXPECTED CWA WIDE AFTER 12Z. A STRONG JET CORE IN THE LOWER
TROPOSPHERE (SUB 4 KFT) AND STRONG PRESSURE GRADIENT IN PLACE WILL
ALLOW FOR SURFACE WIND GUSTS IN EXCESS OF 35 MPH TONIGHT. A
NORTHEASTERLY TRAJECTORY OF WINDS DOWN SAGINAW BAY AND THE POTENTIAL
MIXING SUPPORTS THE INCLUSION OF BAY AND MIDLAND COUNTIES IN THE
BLIZZARD WARNING. THIS SUPPORTS THE CONTINUATION OF A BLIZZARD
WARNING. THE BLIZZARD WARNING END TIMES HAVE BEEN TRIMMED BACK TO
8AM DETROIT SOUTHWARD AND TO NOON FOR THE FAR NORTH.
IN TOTAL.
TOTAL SNOWFALL ACCUMULATIONS OF 7 TO 12 INCHES WILL BE POSSIBLE
ACROSS THE DETROIT AREA AND SOUTH OF THE HIGHER TERRAIN. 10 TO 15
INCHES WILL BE POSSIBLE BETWEEN THE I 69 AND M 46 CORRIDORS. 8 TO 12
INCHES WILL BE POSSIBLE NORTH OF THE TRI CITIES.
LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY
RESIDUAL NORTHERN STREAM MID LEVEL TROUGHING WILL BE LEFT BEHIND
IN THE WAKE OF THE WINTER STORM FOR THE WEDNESDAY NIGHT/THURSDAY
PERIOD...AS THE MAMMOTH HIGH PRESSURE SYSTEM SPRAWLS EAST-
NORTHEASTWARD FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY. A
PIECE OF THE ARCTIC AIRMASS NOW PENETRATING SOUTHWARD DOWN THE FRONT
RANGE OF THE ROCKIES AND INTO THE PLAINS WILL WORK EASTWARD...
ALTHOUGH NOT NEARLY TO THE DEGREE NOTED UPSTREAM /925 MB HOLD WITHIN
THE -10 TO -12C RANGE/. GIVEN A PERSISTENT LOW LEVEL GRADIENT...
THE DEGREE OF COOLING OVERNIGHT WILL LIKELY BE TIED TO HOW WELL
SKIES CAN CLEAR. DEEPER DRYING INTO THE COLUMN WOULD SUPPORT A
DIMINISHING SKY FRACTION WITH TIME. THIS TRANSLATES INTO LOWS IN
THE SINGLE DIGITS WEDNESDAY NIGHT AND THURSDAY NIGHT...WHILE HIGHS
STRUGGLE INTO THE 15-20F RANGE ON THURSDAY.
SOME RECOVERY IN TEMPERATURES FOR THE FRIDAY-SATURDAY PERIOD AS
HEIGHTS CLIMB SLIGHTLY AND SOUTHWEST FLOW DEEPENS...BUT STILL
INADEQUATE TO PUSH READINGS OUT OF THE BELOW NORMAL RANGE. THE
INTERACTION OF A CLIPPER SYSTEM WITH A SHEARING SOUTHERN STREAM
WAVE WILL DICTATE HOW THE NEXT POTENTIAL ACCUMULATING SNOWFALL
EVOLVES SATURDAY INTO SATURDAY NIGHT. GFS/CANADIAN SOLUTIONS
MAINTAIN TWO DISTINCT FEATURES AND CARRY THE DEEPER MOISTURE/
STRONGER FORCING WITH THE SOUTHERN WAVE TO OUR EAST. THE ECMWF
DOES SUGGEST SOME PHASING POTENTIAL AND A MORE WESTERLY TRACK. IN
ANY CASE...SETUP FAVORS A LOWER END CHANCE FOR SNOW HEADING INTO THE
WEEKEND.
500MB HEIGHTS SHOW A TROUGH AXIS OVER THE CWA SUNDAY...AND MODELS
DIFFER AS TO THE DEPTH OF THE TROUGH. A COLD POOL SHOULD BE PRESENT
OVER MI BUT THE ECMWF SHOWS 500MB HEIGHTS NEAR 525DAM VS THE WARMER
GFS. THIS COULD BE DUE TO THE JET STREAM OVER THE APPALACHIANS BEING
10-15KT STRONGER ON THE ECMWF. THIS ACTION WILL STRENGTHEN THE SFC
LOW OVER SRN QUEBEC. NW FLOW WILL KEEP LAKE EFFECT SNOW SHOWERS IN
THE FORECAST WHICH WILL REMAIN LIGHT SUNDAY. TIMING DIFFERS FROM
MODEL TO MODEL BUT IT LOOKS LIKE ANOTHER ORGANIZED LOW PRESSURE
SYSTEM WILL BRING MODERATE SNOW TO THE AREA MON NIGHT AND TUES. NOT
NEARLY AS STRONG AS THE CURRENT EVENT...BUT STAY TUNED.
MARINE...
NORTHEAST WINDS WILL CONTINUE TO RAMP UP INTO TONIGHT OVER THE
CENTRAL GREAT LAKES...REACHING GALE FORCE AS LOW PRESSURE TRACKS
INTO NORTHWEST OHIO OVERNIGHT. HEAVY SNOWFALL AND FREEZING SPRAY
WILL ACCOMPANY THE WINDS FROM SOUTHERN LAKE HURON TO LAKE ERIE.
WINDS WILL SHIFT TO THE NORTH TOMORROW...AND THEN NORTHWEST TOMORROW
NIGHT AS THE LOW EXITS THE EASTERN GREAT LAKES.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY
MORNING...THEN SLIDING EAST THROUGH THE END OF THE WORK
WEEK...SUPPORTING MODERATE SOUTHWEST WINDS OF 15 TO 20 KNOTS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BLIZZARD WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070...FROM 10 PM TUESDAY
TO NOON WEDNESDAY.
BLIZZARD WARNING...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 AM
WEDNESDAY.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-
LHZ462-LHZ463-LHZ464...UNTIL 7 PM WEDNESDAY.
HEAVY FREEZING SPRAY WARNING...LHZ362-LHZ363-LHZ462-LHZ463-
LHZ464...UNTIL 3 AM THURSDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 11 AM WEDNESDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 11 AM WEDNESDAY.
&&
AVIATION.....BT
SHORT TERM...CB
LONG TERM....MR/MM
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 PM EST TUE FEB 1 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-022100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 355 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A BLIZZARD WARNING IS IN EFFECT TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BLIZZARD WARNING REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. STORM TOTAL SNOW REPORTS WILL ALSO BE APPRECIATED WHEN THE SNOW ENDS ON WEDNESDAY. LCZ422-LHZ362-363-462>464-022100- ST. CLAIR RIVER- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 355 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS AND FREEZING SPRAY WARNINGS ARE IN EFFECT TONIGHT. PLEASE SEE THE LATEST MARINE FORECAST OR MARINE WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GALE WARNING CONTINUES THROUGH WEDNESDAY. THE FREEZING SPRAY WARNING CONTINUES INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. STORM TOTAL SNOW REPORTS WILL ALSO BE APPRECIATED WHEN THE SNOW ENDS ON WEDNESDAY. LCZ423-460-LEZ444-LHZ421-422-441>443-022100- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 355 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT TONIGHT FOR ALL NEARSHORE WATERS. PLEASE SEE THE LATEST MARINE FORECAST OR MARINE WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GALE WARNING CONTINUES INTO WEDNESDAY FOR THE LAKE HURON NEARSHORE WATERS...INCLUDING ALL OF SAGINAW BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. STORM TOTAL SNOW REPORTS WILL ALSO BE APPRECIATED WHEN THE SNOW ENDS ON WEDNESDAY. LHZ361-022100- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 355 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
10 winter storm, 7 blizzard. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281874, 281875, 281876, 281877, 281878, 281879, 281880, 281881, 281882, 281884, 281885, 281886, 281887, 281888, 281889, 281890, 281891.